Mississippi, 2012Flash Flood and Hail in Mississippi, May 6 to 8, 2012
May 6 to 8, 2012 · NWS JAN · 19 events in 13 counties and zones
An upper low over northern Alabama helped ignite showers and thunderstorms each afternoon May 6th through the 8th. Large hail, damaging winds, and flash flooding all occurred as a result of this activity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $71,000
- Crop damage
- $2,000
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low over northern Alabama helped ignite showers and thunderstorms each afternoon May 6th through the 8th. Large hail, damaging winds, and flash flooding all occurred as a result of this activity. Hail was the primary severe risk on the 6th, with damaging winds the primary risk on the 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 6, 9:17 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, May 6, 9:17 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT SUN MAY 6 2012
.DISCUSSION...FORECAST CONCERNS CONTINUE TO BE AROUND CONVECTIVE
DEVELOPMENT TODAY ALONG WITH HOT EARLY MAY CONDITIONS. TEMPS WILL
AGAIN TOP OUT AROUND 90 DEGREES WITH SOME LOWER 90S BEING REACHED.
GOING FORECAST IS SHOWING THAT AND ONLY SOME MINOR ADJ WERE NEEDED
TO HOURLY TEMPS TO MATCH RECENT TRENDS. SKY COVER WAS ALSO MODIFIED
AS MORE SUNSHINE EXISTS THIS AM...HOWEVER THE TREND IN SKY COVER
WILL TO BECOME PARTLY CLOUDY.
AS FOR AS CONVECTIVE POTENTIAL TODAY...THERE CONTINUES TO THE
EXPECTATION OF SOME TODAY BUT THE LACK OF ANY DECENT LOW LEVEL
CONVERGENCE SEEMS TO BE LIMITING THE MODELS IN THEIR DEVELOPMENT OF
MORE THAN ISO TYPE ACTIVITY. SAYING THAT...THERE IS AN OUTFLOW
BOUNDARY JUST ENTERING THE NE CWA THAT EMANATED FROM MORNING
CONVECTION OVER TN/N AL. THIS FEATURE LOOKS TO ENHANCE THE LOW LEVEL
CONVERGENCE WHICH COULD AID IN A BIT MORE COVERAGE LATER TODAY
ACROSS THE NE/E AREAS. ADDITIONALLY...THE REMNANTS OF THE UPPER LOW
IS ALONG THE MS/AL LINE AND THERE REMAINS SOME WEAK CYCLONIC FLOW
WHICH LOOKS TO PROVIDE SOME WEAK ASCENT TODAY. DUE TO THIS...NUDGED
POPS UP ACROSS THE EAST A TAD TO 30%. THERE IS ALSO SOME INDICATION
THAT SOME LOW LEVEL CONVERGENCE WILL BE BETTER TO OUR WEST WHICH MAY
EDGE INTO OUR OUR PARISHES LATER. CURRENTLY WE ARE NOT MENTIONING
ANY ACTIVITY THERE. THIS MAY NEED TO BE ADDED...BUT WILL HOLD OFF
FOR NOW DUE TO STRONGER CAPPING TO OUR WEST AND OVERALL LESS DEEP
MOISTURE.
ONCE AGAIN...THE THERMODYNAMIC SETUP IS QUITE IMPRESSIVE OVER THE
AREA WITH STEEP LAPSE RATES AND COOLER THAN AVG TEMPS ALOFT.
MODIFIED JAN/BMX SOUNDINGS FOR 87-89 DEGREE HIGHS WITH UPPER 60
DEWPTS RESULTS IN ML/SB CAPE OF 3000-3700 J/KG AND LI'S OF -10 TO
-13C. DCAPE VALUES ARE ALSO HIGH AND RANGE FROM 1000-1300 J/KG
RESPECTIVELY. ADDITIONALLY...THE CAPPED LAYER IS LESS THAN WHAT WE
EXPERIENCED YESTERDAY...BUT STILL A WEAK CAP LOOKS TO LINGER.
CONFIDENCE IS NOT REAL HIGH ON HOW MUCH ACTIVITY MAY DEVELOP OR THE
MAIN AREA WHERE IT COULD DEVELOP. MUCH OF THIS IS BASED ON THE LACK
OF HOW THINGS EVOLVED YESTERDAY. ALSO...HI-RES MODEL OUTPUT IS NOT
HELPING TODAY AS THEY ALL OFFER DIFFERING SOLUTIONS. WHILE ALL OF
THEM SHOW DEVELOP (AND ROBUST DEVELOP) EACH OFFER DIFFERING TIMING
AND LOCATION.
THE BEST COURSE WILL CONTINUE TO MENTION THE RISK OF SOME STRONG/SVR
STORMS AS THE ENVIRONMENT SUPPORTS THAT. IF THE FULL POTENTIAL OF
THE ATMS CAN BE REALIZED...THE LARGE HAIL WILL BE POSSIBLE
(QUARTER-GOLF BALL) ALONG WITH DMG WINDS. THE CURRENT OUTLOOK FITS
FOR NOW AND WE WILL ADJUST AS NEEDED AS ACTIVITY EVOLVES OR SHOWS
LACK OF EVOLUTION. /CME/
&&
.AVIATION...MOST SITES ARE VFR THIS MORNING WITH THE EXCEPTION OF
HBG WERE IFR CIG SHOULD BURN OFF BY 15-16Z. VFR CONDITIONS SHOULD
CONTINUE THROUGH THE DAY WITH THE ONLY EXCEPTION BEING AN ISOLATED
THUNDERSTORM POSSIBLE AT JAN/MEI/HBG/GTR THIS AFTERNOON AND THIS MAY
BRING BRIEF MVFR/IFR CONDITIONS. WINDS THIS AFTERNOON WILL AGAIN BE
SOUTHERLY BETWEEN 5-10 KNOTS...THEN DECREASING TO AROUND 5 KNOTS
OVERNIGHT. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN
SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 90 68 90 67 / 9 10 25 50
MERIDIAN 91 65 89 63 / 27 27 29 58
VICKSBURG 90 67 89 64 / 7 13 25 41
HATTIESBURG 91 65 91 68 / 27 27 17 26
NATCHEZ 89 67 89 66 / 11 11 16 24
GREENVILLE 90 69 89 67 / 5 25 34 48
GREENWOOD 91 68 90 67 / 6 18 33 57
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
CME/15
Hazardous weather outlook, May 6, 3:00 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN MAY 6 2012
MSZ026>033-037>039-044>046-050>052-056>058-065-066-073-074-070900-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-FORREST-
400 AM CDT SUN MAY 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS AN UPPER
LEVEL DISTURBANCE COMBINES WITH DAYTIME HEATING TO PRODUCE AN
UNSTABLE AIR MASS ACROSS THE OUTLOOK AREA. ITS POSSIBLE DURING THESE
TIMES THAT AN ISOLATED STORM COULD POTENTIALLY REACH STRONG TO SEVERE
LIMITS...BECOMING CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG TO SEVERE THUNDERSTORMS MAY AGAIN DEVELOP MONDAY OVER THE
OUTLOOK AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND
GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN
INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE
POSSIBLE.
A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN ON MONDAY.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>049-053>055-059>064-072-070900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
MARION-
400 AM CDT SUN MAY 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY OVER THE OUTLOOK
AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND GUSTY
WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY
WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE.
A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
19/EC
In the hours before
Special weather statement, May 6, 10:49 AM CST, 1 hour 17 minutes before
MSZ032-061710-
CHOCTAW MS-
1149 AM CDT SUN MAY 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT SUN MAY 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CHOCTAW COUNTY AT 1150 AM CDT...MOVING WEST AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3329 8941 3343 8941 3344 8926 3330 8923
TIME...MOT...LOC 1650Z 075DEG 12KT 3335 8932
CME
Special weather statement, May 6, 11:31 AM CST, 35 minutes before
MSZ028-061800-
MONTGOMERY MS-
1231 PM CDT SUN MAY 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1231 PM CDT SUN MAY 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KILMICHAEL AT 1230 PM CDT. THE
STORM WAS NEARLY STATIONARY.
PEOPLE IN CENTRAL MONTGOMERY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3344 8976 3362 8976 3362 8959 3335 8949
TIME...MOT...LOC 1730Z 332DEG 2KT 3341 8958
DHB
Special weather statement, May 6, 11:47 AM CST, 19 minutes before
MSZ027-061820-
CARROLL MS-
1247 PM CDT SUN MAY 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CDT SUN MAY 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF VAIDEN AT 1248 PM
CDT...MOVING NORTHEAST AT 5 MPH.
PEOPLE IN SOUTHEASTERN CARROLL COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3340 8971 3341 8966 3340 8965 3329 8965
3328 8970 3327 8970 3325 8973 3322 8975
3323 8983 3329 8988 3342 8972
TIME...MOT...LOC 1748Z 204DEG 4KT 3327 8973
DHBSpecial weather statement, May 6, 11:59 AM CST, 7 minutes before
MSZ039-061830-
NOXUBEE MS-
1259 PM CDT SUN MAY 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT SUN MAY 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF MACON AT 1259 PM
CDT...MOVING WEST AT 5 MPH.
PEOPLE IN CENTRAL NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3300 8869 3324 8870 3322 8839 3304 8838
TIME...MOT...LOC 1759Z 107DEG 5KT 3313 8849
DHB
Special weather statement, May 6, 12:00 PM CST, 6 minutes before
MSZ032-061845-
CHOCTAW MS-
100 PM CDT SUN MAY 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT SUN MAY 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF ACKERMAN AT 100 PM
CDT...MOVING WEST AT 5 MPH.
PEOPLE IN EAST CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3342 8909 3329 8909 3328 8911 3325 8911
3328 8926 3344 8925
TIME...MOT...LOC 1800Z 111DEG 5KT 3333 8913
DHBEvent by event
12 thunderstorm wind, 6 hail, 1 flash flood. Local standard time, as filed.
Hail, Carroll
- When
- May 6, 12:06 PM CST to 12:15 PM CST
- Where
- Carroll County, 1.86 mi WSW of Vaiden
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 33.320, -89.780
Golf ball size hail fell along I-55 near Vaiden, which included a truck stop just northwest of Vaiden.
Hail, Carroll
- When
- May 6, 12:54 PM CST
- Where
- Carroll County, 3.72 mi SSE of Coila
- Measured
- 1 in hail
- Crop damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.353, -89.938
Hail slightly larger than quarter size tore leaves off of trees and damaged a small corn crop.
Hail, Attala
- When
- May 6, 1:10 PM CST
- Where
- Attala County, 3.26 mi NNE of Mc Cool
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 33.240, -89.320
Thunderstorm Wind, Kemper
- When
- May 6, 2:58 PM CST
- Where
- Kemper County, 3.11 mi NW of De Kalb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -88.690
A few trees were blown down.
Hail, Kemper
- When
- May 6, 3:10 PM CST
- Where
- Kemper County, 0.58 mi W of De Kalb
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -88.660
Hail, Lauderdale
- When
- May 6, 3:40 PM CST to 4:00 PM CST
- Where
- Lauderdale County, 1.45 mi NNE of Pine Spgs to 2.15 mi NNW of Marion
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.500, -88.763
One inch hail fell along Highway 39 and near West Lauderdale Elementary.
Thunderstorm Wind, Lauderdale
- When
- May 6, 3:50 PM CST to 3:55 PM CST
- Where
- Lauderdale County, 2.56 mi SW of Nellieburg to 0.9 mi NE of Meridian
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 32.375, -88.813
A tree was blown down onto a house along Poplar Springs Drive damaging the roof. Power was out to nearby houses as the tree fell through power lines as well. A tree was also blown down along Morgan Road.
Thunderstorm Wind, Humphreys
- When
- May 7, 10:45 AM CST
- Where
- Humphreys County, 2.96 mi NNW of Lake City
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.959, -90.520
Measured by the Humphreys County Sheriff's Office. A tree was blown down along Lake City Road near the Yazoo County line.
Thunderstorm Wind, Oktibbeha
- When
- May 7, 11:43 AM CST to 11:45 AM CST
- Where
- Oktibbeha County, 1.34 mi WNW of Starkville Bryan Arp to 2.24 mi WNW of State College
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.440, -88.870
Trees were blown down onto power lines on Old Highway 12. A tree was blown down at the intersection of South Montgomery Street and Poorhouse Road.
Thunderstorm Wind, Madison
- When
- May 7, 12:00 PM CST
- Where
- Madison County, 2.91 mi E of Mansdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.520, -90.150
A couple of trees were blown down along Gluckstadt Road.
Thunderstorm Wind, Warren
- When
- May 7, 12:10 PM CST
- Where
- Warren County, 1.5 mi SSE of Vicksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.870
A couple of trees were blown down near Vicksburg.
Thunderstorm Wind, Hinds
- When
- May 7, 12:10 PM CST
- Where
- Hinds County, 0.66 mi ESE of Jackson
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 32.325, -90.160
Power lines were blown down across I-55 near Woodrow Wilson Drive. Three lanes of the interstate were closed.
Thunderstorm Wind, Rankin
- When
- May 7, 12:30 PM CST
- Where
- Rankin County, 0.9 mi NE of Leesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.440, -89.760
A shed was blown over on Highway 481 near Leesburg.
Thunderstorm Wind, Warren
- When
- May 7, 12:40 PM CST
- Where
- Warren County, 0.58 mi E of Yokena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.170, -90.940
Trees were blown down across Jeff Davis Road.
Thunderstorm Wind, Yazoo
- When
- May 7, 2:40 PM CST
- Where
- Yazoo County, 0.9 mi SW of Yazoo City Barrier A
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 32.860, -90.410
Multiple trees were blown down around Yazoo City, including one that fell on a home on Spears Road injuring one person.
Thunderstorm Wind, Adams
- When
- May 7, 2:55 PM CST to 3:05 PM CST
- Where
- Adams County, 1.5 mi SSE of Natchez to 4.64 mi NNW of Kingston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 31.550, -91.390
Large limbs were blown down blocking Marion Avenue, a road near Copiah Lincoln Community College and Pinewood Circle. A tree also fell on a house near Pinewood Circle. Several other roads near and southeast of Natchez had trees down across them.
Flash Flood, Attala
- When
- May 8, 2:10 PM CST to 3:00 PM CST
- Where
- Attala County, 0.9 mi SE of Sallis to 0.3 mi SSE of Boyette
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.010, -89.760
Water was covering portions of Highway 429 south of Sallis.
Thunderstorm Wind, Carroll
- When
- May 8, 2:55 PM CST
- Where
- Carroll County, 3.45 mi E of Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -89.840
Trees were blown down along two roads near the county border.
Hail, Montgomery
- When
- May 8, 3:15 PM CST
- Where
- Montgomery County, 1.34 mi ESE of Eskridge
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.570, -89.700
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Illinois, May 6, 2012$999,000 · EF0 · 16 events
- Tornado and Flash Flooding in Illinois, May 6 to 7, 2012$90,000 · EF1 · 25 events
- Hail and Damaging Winds in Georgia, May 6, 2012$313,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Georgia, May 6, 2012$54,000 · 1 in hail · 32 events
- Flash Flood and Hail in Iowa, May 6, 2012$79,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Tennessee, May 6, 2012$69,000 · 1 in hail · 15 events
- Tornadoes and Flash Flooding in Missouri, May 6, 2012$1,000 · EF0 · 35 events
- Damaging Winds in Florida, May 6, 2012$21,000 · 50 kt wind · 15 events
- Damaging Winds in Iowa, May 6, 20123 injured · 55 kt wind · 4 events
- Flood in Minnesota, May 6 to 7, 2012$30,000 · 1 event
- Lightning Strike in Minnesota, May 6, 2012$30,000 · 1 event
- Hail and Damaging Winds in Texas, May 6, 2012$15,000 · 1.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376934, 384331, 376937, 376938, 376939, 376940, 376941, 384332, 376944, 376946, 376947, 376948, 376949, 376950, 376951, 376953, 376957, 376958, 376959.